Am I allowed to comment

Hi Everyone

I am Johnsel's wife, not sure if I am allowed to comment but would like all your advice. How long does it take to come to terms with this horrible illness, John as he said previously was diagnosed with COPD just over a year ago and although was horrified he had this found it quite manageable, ie only walking up hills and stairs made him breathless, now it is even difficult for him to walk from one room to another. He also has an hiatus hernia (7 cm) which is also interfering with his breathing. Everything we have tried never seems to work. He is on a very high dose of predisone 40 mg which has changed him completely, mentally as well as physically. The main problem why I came on here is I have been reading the replies to John's post and what a lovely bunch you are, so cheerful under the circumstances. John is so low and depressed, even though the doctor put him on antidepressents.

23 Replies

oldestnewest
  • welcome to the group , its fine for carers /partners to post its often them that needs more advice then the patient ,most of the attention is focused on the patent often forgetting how much it also affects the carers/ partners , sorry to hear john has got worse so quickly ,

  • Thank you

  • if you check here

    healthunlocked.com/blf/post...

    you will find the replies Johnsel got a couple of days ago. I hope they are of some help to you.

  • I have had copd for a few years now and i find if i do thinks slow very slow then i can do things but only a round the houes garden no not even pots as i think it it the damp soil cooking no as steam that is but if cook on low heat then not to bad in my bedroom i have a machine on all the time which taks water form the room but now i do not get any attacs in the morning sins i have put one in before that i was geting one most mornings but he will get use to it but it will take time a long time and he will allways find a diffrent way to do thing much easyer

  • Thank you David for your advice

  • Hi to you and just want to say that l do empathise with you as carer fur my husband Pete. He has sarcoidosis (26 years) and COPD (bronchitis 7 years). It ya hard to see the person you love being dragged down by illness and steroids. I remember how Pete changed when he went onto 30mg per day in the early days. He still takes 10mg now.

    With the correct meds and lots of support from family, doctors and HU hopefully John will improve a little. I do wish you both well and do stay in touch. Xxxxxx

  • Thank you Sassy for your reply and sorry Pete has been so ill for so long, and yes it is hard to see them deteriorate like that. Did Pete's side effects from steriods get better on a lower dose? xx

  • I would have to say yes to that and he's doing pretty well now really. Too take care. Xxxx

  • Hello Johnsels wife

    Of course you can post your concerns about your husbands health...You are caring for him every day, and must be just as worried about it as him.

    Please feel free to come on here anytime, the members are a great bunch and will give you support and advice 24/7.

    Tell your husband...It does take a long time to come to terms with, ... " you have to slow down and listen to your body "....Once you accept that...Life hopefully won't be so stressful.

    COPD can rule your life, or you can make adjustments, and carry on the best you can make it.

    Good Luck

    Xx 🌷

  • Brilliant response, as usual velvet, and just perfect to put johnsels wife at ease.

  • Hello, I'm afraid I missed John's post but just wanted to say you're as welcome here as he is. It sounds as though he was adjusting well and feeling a bit better until he started work on the bathroom. That probably isn't progression of his problems as much as aiming too high and trying to forget he had them. It will take time to get over it all.

    Come back soon and let us know how things go,

    Sue x

  • Thank you Sue for your post which has given me hope.

    Carole xx

  • Hi, of course it's alright to comment, I think a lot of us have felt like John does at some point. Hard though it seems sometimes we need to find some positives. Johns a lucky man to have such a caring wife for one. We need reminding that these lungs of ours affect our nearest and dearest as well as us, so thank you for that. Let's hope he can get his hernia sorted soon, I'm sure that would help him. You take care and post whenever you feel the need. Love to you both. S Xx

  • Truly hope he's feeling a little bit better soon.All the best.

  • Good evening

    I would !Ike to agree with mmzetor that the situation of course is bad for the person with the problem as we discuss on here every day ,however the pressure and anxiety on partners and carers is massive and sometimes not getting full consideration

    You say John was managing the difficulties of copd a year ago ,was he being as active as possible then and during the months following ?

    The reason I say this is because you are describing a big change in a relatively short time

    and I do understand your worry , please keep in touch with updates and I'm sure everyone joins with me hoping things will get better for John

    Best regards

    Graham

  • Hello Graham

    Thank you for your comments and yes John had a hospital visit at the end of last year and was told his lungs had slightly improved and because he felt so good started demolishing our bathroom and lifting heavy objects which of course he knows now he should not have done. Since then he has got much worse, even spending a week in hospital. Hopefully he will improve a little in time. He is on a very high dose of steroids and is having all the side effects which doesn't help. Thank you again.

    Carole

  • Hi Carole

    Thanks for reply

    And yes I've been there and done it and found it too much , that's how we blokes are but we learn as we go on.......

    Sincerely hope John improves all-round

    If he would like to text to me that would great

    If I can help I will

    Graham.

  • My daughter was on steroids about 18 months ago, this girl is a deputy head so not in any way easily disturbed but the steroids drove her to madness!! She said she had hallucinations and felt totally out of control of her thoughts and deeds...she has pretty bad asthma and terrified she may have to take them again...she developed pleurisy just prior to the birth of her 1st baby 7 weeks ago and had to take another course...she wasn't quite as bad this time but having watched and feared for her I think if I were you I would be asking for some alternative or perhaps s'thing which could stop the dreadful mental side effects. I also think that when there are stressful times in the home/life of the patient it appears to worsen the overall effect of the steroids mindwise. Hope you get some answers and I sympathise deeply with you....knowing someone for a long time & then watching the person you knew become so different is unbearable...All the way from Ireland , Evelyn .

  • Had 50 mg prednisone first time when in hospital,with pneumonia. I remember seeing a devil on the ceiling with his claws moving out to me -only 3or 4seconds . Didn't happen with the other 2doses. I realised months later that was an hallucination!

  • I too hate steroids for very similar reasons. When I was recently in hospital I had them for only two days and my anxiety levels were dreadful. I was so stressed out by them that my blood pressure rocketed and I refused further steroids. The docs gave me IV hydro cortisone instead and that seemed much better. Maybe your daughter could try that next time Evelyn

  • Hello Evelyn thank you for your comments and I am very sorry to hear of your daughters experience on steroids and glad to hear it was not so bad second time. We live in Spain and I thought maybe that is how they do things here but obviously they prescribe strong steroids in the U.K. Just hoping that each time we go back to hospital they will reduce them gradually. Thank you again and enjoy your grandchild.

    Carole x

  • Johnsel's wife. Hi. I don't post on here very much but I do enjoy reading the Friendly banter and advice on here Take care of yourself X

  • Thank you Eileen you too xxx

    Carole

You may also like...